Alert archive / Idaho / Wind Advisories in 2018

Wind Advisory 8, NWS Pocatello, ID

March 3, 2018

NWS Pocatello, ID issued this wind advisory at Mar 3, 2018, 2:35 PM MST. It took effect at Mar 4, 2018, 11:00 AM MST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2018, 2:35 PM MST (21:35 UTC)
In effect from
Mar 4, 2018, 11:00 AM MST
Expired
Mar 4, 2018, 2:14 PM MST
In force
3 hr
Issued by
NWS Pocatello, ID

The text

As transmitted.

539 
WWUS75 KPIH 032135
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
235 PM MST Sat Mar 3 2018


IDZ017-021-040945-
/O.NEW.KPIH.WI.Y.0008.180304T1800Z-180305T0000Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
235 PM MST Sat Mar 3 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 5 PM MST SUNDAY...

The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 11 AM to 5 PM MST Sunday. 

* IMPACTS/TIMING...Strong winds will make driving difficult for 
  high profile vehicles Sunday from 11 AM MST to 5 PM MST.

* WINDS...Southwest winds 25 to 35 mph with gusts up to
  45 mph. 

* LOCATIONS...Interstate 84 and 86 between Burley, Pocatello, and
  Blackfoot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
2 follow-up statements
851 
WWUS75 KPIH 040909
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
209 AM MST Sun Mar 4 2018

IDZ017-021-050000-
/O.CON.KPIH.WI.Y.0008.180304T1800Z-180305T0000Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
209 AM MST Sun Mar 4 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* IMPACTS/TIMING...Strong winds will make driving difficult for
  high profile vehicles, vehicles with trailers and light
  trailers. In addition, reduced visibility may be possible with
  areas of Blowing Snow between Pocatello and Blackfoot. Sunday 
  from 11 AM MST to 5 PM MST.
 
* WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. 

* LOCATIONS...Interstate 84 and 86 between Burley, Pocatello, 
  and Blackfoot. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that winds of at least 30 mph are expected.
Gusts over 45 mph are possible. Winds this strong can make 
driving difficult, especially for high profile vehicles. Reduce
driving speeds.

&&

$$
971 
WWUS75 KPIH 042114
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
214 PM MST Sun Mar 4 2018



IDZ017-021-042215-
/O.CAN.KPIH.WI.Y.0008.000000T0000Z-180305T0000Z/
Eastern Magic Valley-Lower Snake River Plain-
Including the cities of Burley, Rupert, Heyburn, and Pocatello
214 PM MST Sun Mar 4 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Pocatello has cancelled the Wind
Advisory. Winds around Minidoka gusted to 40 mph about an hour
ago, but since then they have diminished in strength. Therefore
the wind advisory has been cancelled.  



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 3, 2:21 PM MST, 14 minutes earlier.

Area forecast discussion, Mar 3, 2:21 PM MST, 14 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
221 PM MST Sat Mar 3 2018

.SHORT TERM...Tonight through Monday morning...Another embedded
disturbance will move into southeastern Idaho this evening with
potential to bring 1 to 3 inches of snow between I-15 corridor from
Pocatello to Idaho Falls and the eastern benches. Winter Weather
Advisories remain in effect for the Upper and Lower Snake Plain for
that reason. Much of the snow will fall over the Caribou Highlands
where a Winter Storm Warning continues. In addition, issued a Wind
Advisory for the Eastern Magic Valley and Lower Snake Plain Sunday
afternoon with a surface low moving into Wyoming and a pretty strong
pressure gradient developing across the Shoshone to Pocatello
stretch. By Sunday night, some wrap around moisture will continue to
produce snow around Island Park, followed by a building high pressure
ridge to the west. RS

.LONG TERM...Monday through Saturday. High pressure will start to
build in across the area behind an exiting system on Monday. Expect
light snow showers in Northwest flow mainly over the Upper Snake
highlands. Look for dry conditions Tuesday and Wednesday under high
pressure. Both the GFS and ECMWF models are continuing to show light
to moderate mountain snow on Thursday and Friday ahead of the next
storm system. Models continue to agree on bringing the next system
early Saturday morning. The GFS model brings an upper level low
directly over our area. However, the ECMWF model brings an upper
level low over Utah with this system barely reaching our southern
areas. Expect cooler than normal temperatures Monday and Tuesday.
Tuesday and Wednesday morning's lows will be in the single digits to
lower teens across the area. Temperatures warm up slightly below
normal by Wednesday afternoon and continue to be slightly below
normal Thursday before becoming slightly above normal by Friday. TW

&&

.AVIATION...Messy forecast for the evening with ceilings and
visibilities expected to mostly be down at MVFR or IFR (or LIFR)
status across the board, resulting from a line of snow showers
across SE Idaho. Additional showers are noted in the Wood River
Valley, which will also temporarily drop ceilings and visibility at
SUN this evening. As the winds shift out of the NW, expect improving
conditions until at least tomorrow morning at SUN. For the rest of
the TAF sites, confidence in this forecast is quite low and
amendments are a sure bet due to forecast uncertainty regarding
movement of the line of showers this evening and overnight. It is
expected to retrograde north and northwestwards, dropping CIG/VIS
but the exact timing of that and when things improve again is very
much up in the air. Look for improvement at BYI and PIH first,
around the midnight hour with some increased wind to accompany it
and IDA/DIJ last. Winds will increase at these two sites tomorrow as
well. NP/RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 5 AM MST Sunday for IDZ020-021.

Wind Advisory from 11 AM to 5 PM MST Sunday for IDZ017-021.

Winter Storm Warning until 5 PM MST Sunday for IDZ022>025.

Winter Weather Advisory until 5 PM MST Sunday for IDZ019.

&&

In the hours before

Local storm report, Mar 3, 11:49 AM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1149 AM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     SNOW             3 N VICTOR              43.65N 111.10W
03/03/2018  E7.0 INCH        TETON              ID   PUBLIC

&&

NP
Local storm report, Mar 3, 12:36 PM MST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1236 PM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     SNOW             1 W VICTOR              43.60N 111.13W
03/03/2018  E5.0 INCH        TETON              ID   PUBLIC

&&

NP
Local storm report, Mar 3, 12:37 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1237 PM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1237 PM     HEAVY SNOW       1 N THATCHER            42.43N 111.72W
03/03/2018  E10.0 INCH       FRANKLIN           ID   PUBLIC

            REPORTED AT BEAR RIVER BRIDGE THATCHER,
            IDAHO.

&&

NP
Local storm report, Mar 3, 12:55 PM MST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1255 PM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     HEAVY SNOW       1 NNE SODA SPRINGS      42.67N 111.58W
03/03/2018  E17.0 INCH       CARIBOU            ID   PUBLIC

            BAILEY CREEK SUBDIVISION.

&&

NP
Local storm report, Mar 3, 1:31 PM MST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
131 PM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY SNOW       4 NNE HOLBROOK          42.22N 112.63W
03/03/2018  M13.0 INCH       ONEIDA             ID   TRAINED SPOTTER

            3 INCHES FELL IN 2 HOURS TODAY. THE DURATION
            OF THE HEAVY SNOW EVENT WAS 26 HOURS.

&&

NP
Local storm report, Mar 3, 1:33 PM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MST SAT MAR 3 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HEAVY SNOW       2 SSW LAVA HOT SPRINGS  42.60N 112.03W
03/03/2018  E22.0 INCH       BANNOCK            ID   PUBLIC

            STORM TOTAL SNOW SO FAR. UPDATE FROM
            PREVIOUS LSR.

&&

NP

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 2:39 AM MSTWinter Weather AdvisoryPIH38 hr

Nearby

Wind Advisories in Idaho, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.